Alert archive / California / Wind Advisories in 2011

Wind Advisory 3, NWS Hanford, CA

January 3, 2011

NWS Hanford, CA issued this wind advisory at Jan 3, 2011, 12:34 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2011, 12:34 PM PST (20:34 UTC)
Expired
Jan 4, 2011, 3:01 AM PST
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WWUS76 KHNX 032034
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1234 PM PST MON JAN 3 2011

CAZ092-095-040445-
/O.NEW.KHNX.WI.Y.0003.110103T2034Z-110104T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
1234 PM PST MON JAN 3 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING: CONTINUING THROUGH THIS EVENING.

* LOCATIONS INCLUDE: THE GRAPEVINE INCLUDING INTERSTATE 5 FROM
  LEBEC TO THE INTERSECTION OF HIGHWAY 99.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
  AFTER THE REOPENING OF INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
2 follow-up statements
846 
WWUS76 KHNX 040430
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
830 PM PST MON JAN 3 2011

CAZ092-095-041230-
/O.EXT.KHNX.WI.Y.0003.000000T0000Z-110104T1800Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
830 PM PST MON JAN 3 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY FOR THE
GRAPEVINE...

THE WIND ADVISORY FOR THE GRAPEVINE...INCLUDING THE BASE OF THE
GRAPEVINE IN THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY...IS NOW
IN EFFECT UNTIL 10 AM PST TUESDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO UP TO 55 MPH.

* TIMING: CONTINUING OVERNIGHT AND INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: THE GRAPEVINE AND FROM THE GRAPEVINE NORTH TO
  THE JUNCTION OF INTERSTATE 5 AND HIGHWAY 99.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
652 
WWUS76 KHNX 041101
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
301 AM PST TUE JAN 4 2011


CAZ092-095-041215-
/O.CAN.KHNX.WI.Y.0003.000000T0000Z-110104T1800Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
301 AM PST TUE JAN 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE GRAPEVINE.

WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

$$

DCH

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:08 AM PST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 3, 10:08 AM PST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1008 AM PST MON JAN 3 2011

.SYNOPSIS...
GUSTY WINDS WILL CONTINUE OVER THE KERN COUNTY MOUNTAINS TODAY IN
THE WAKE OF A WINTER STORM SYSTEM. BUILDING HIGH PRESSURE WILL
BRING A RETURN TO DRY CONDITIONS WITH PATCHY MORNING FOG AND
SLIGHTLY WARMER DAYTIME TEMPERATURES FOR THE REMAINDER OF THE
WEEK.

&&

.DISCUSSION...
UPPER LOW HAS EXITED TO THE EAST AND IS FORECAST TO CONTINUE EAST
AS ANOTHER VERY STRONG DIGGING CUTOFF LOW IS JUST MISSING US OFF
THE COAST AS IT DIVES DUE SOUTH ALONG 130W. THE ECMWF IS KEEPING
THE LOW OFF THE COAST AS UPPER RIDGE BUILDS INTO THE PAC NW AND
SETS UP A REX BLOCKING PATTERN. THINGS ARE CLEARING OUT AND DO NOT
EXPECT ANY PRECIP TODAY IN THE SJV. WINDS ARE STILL A BIT GUSTY
THROUGH THE KERN COUNTY MOUNTAINS AND A FEW SNOW SHOWERS ARE IN
THE KERN COUNTY DESERTS...BUT WILL TAPER OFF LATER TODAY.

NO BIG CHANGES TO CURRENT FORECAST AS OFFSHORE PATTERN SETS UP.
FOG MAY NOT BE A PROBLEM WITH LITTLE OR NO WARMING ALOFT...HOWEVER
PLENTY OF LOW LEVEL MOISTURE AND GOOD RADIATIONAL CONDITIONS MAY
ALLOW FOR SOME PATCHY FOG IN THE USUAL FOG PRONE AREAS IN THE SJV.

ECMWF KEEPS THE UPPER LOW OFF THE COAST UNTIL FRIDAY BEFORE IT
MOVES ONSHORE INTO SRN CA. LITTLE OR NO IMPACT IS EXPECTED AT THIS
TIME FROM THIS SYSTEM FOR THE WEEKEND AS UPPER RIDGE BUILDS IN AND
INCREASES MOUNTAIN TEMPS BUT ALSO INCREASE CHANCES FOR FOG IN THE
SJV.

&&

.AVIATION...
VFR CONDITION WILL PREVAIL ACROSS THE SAN JOAQUIN VALLEY REGION
UNTIL 08Z TONIGHT THEN AREAS OF IFR DEVELOPING IN FOG IN THE SAN
JOAQUIN VALLEY. IMPROVING CONDITIONS TO VFR OVER THE KERN COUNTY
DESERT.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...JDB
AVN/FW...DUDLEY
SYNOPSIS...MENDENHALL

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 3, 9:47 AM PST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
947 AM PST MON JAN 3 2011

CAZ089>099-031900-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
947 AM PST MON JAN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BARLOW

In the hours before

Local storm report, Jan 3, 7:43 AM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
743 AM PST MON JAN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     SNOW             RIDGECREST              35.63N 117.66W
01/03/2011  M4.0 INCH        KERN               CA   TRAINED SPOTTER

            IN NORTH RIDGECREST. 5-6 INCHES IN SOUTH RIDGECREST

&&

DUDLEY
Local storm report, Jan 3, 9:08 AM PST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
908 AM PST MON JAN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY SNOW       MOJAVE                  35.05N 118.18W
01/03/2011  E6.0 INCH        KERN               CA   COUNTY OFFICIAL

0742 AM     HEAVY SNOW       CALIFORNIA CITY         35.19N 117.81W
01/03/2011  M7.0 INCH        KERN               CA   TRAINED SPOTTER

0742 AM     SNOW             5 W ROSAMOND            34.86N 118.29W
01/03/2011  M2.0 INCH        KERN               CA   TRAINED SPOTTER

            AT 80TH STREET WEST

&&

DUDLEY
Local storm report, Jan 3, 9:33 AM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
933 AM PST MON JAN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     HEAVY SNOW       8 E CAMP NELSON         36.14N 118.47W
01/03/2011  M10.0 INCH       TULARE             CA   TRAINED SPOTTER

            AT PONDEROSA 10 INCHES NEW SNOW. SNOW DEPTH 78 INCHES.
            SEASON SNOWFALL 13 FEET 11 INCHES.

&&

DUDLEY
Local storm report, Jan 3, 10:17 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1017 AM PST MON JAN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY SNOW       LEBEC                   34.84N 118.87W
01/03/2011  M8.0 INCH        KERN               CA   COUNTY OFFICIAL

            AT LEBEC FIRE STATION

&&

DUDLEY
Local storm report, Jan 3, 10:36 AM PST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1036 AM PST MON JAN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY SNOW       RANDSBURG               35.37N 117.66W
01/03/2011  M5.0 INCH        KERN               CA   CO-OP OBSERVER

&&

DUDLEY
Local storm report, Jan 3, 11:29 AM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1129 AM PST MON JAN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     HEAVY SNOW       3 SE TEHACHAPI          35.10N 118.40W
01/03/2011  M6.0 INCH        KERN               CA   CO-OP OBSERVER

            AT MOUNTAIN VALLEY AIRPORT

&&

DUDLEY

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:01 PM PSTWind AdvisoryHNX18 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.